MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 5IN 11-0 S/A BV50-3; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 5IN 11-0 S/A BV50-3; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 2881G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Inflammation (1932)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a placement of a central vascular catheter for treatment administration and suture was used.Five days after placement, the patient presented with redness and inflammation at the stitches.The device caused a small allergic reaction.Therefore, the catheter was withdrawn, so that another catheter had to be placed and it was sutured with another material, with which no eventuality occurred.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Are there any photos available? please provide the patient's age, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? other relevant patient history/concomitant medications? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please describe any medical intervention required to treat the patient condition including medication name, dates and results.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 6/9/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b3 additional information was requested and the following was obtained: 1.Does the patient have a history of allergies? yes, on january 3 the patient had a suspected allergic reaction to the suture material since he had a history of dermatitis at the central venous catheter fixation site that was treated with pimecrolimus with favorable evolution until accidental removal.On january 7, the feverish condition persisted, erythema is observed in the area of the intervention at the fixation point and in the secretion insertion area, so surveillance was maintained, observing on january 9 the release of serohematic secretion at the point located in the neck, the catheter is covered, it is stained, so the gauzes are removed, observing dehiscence of the wound and exposure.No antiseptic cream was applied to the placement site, only cures with soap and water.On january 10, an evaluation was requested by the angiology service, since infection was suspected; catheter exposure, since he presented data of contact dermatitis that was associated with an allergic reaction to the suture thread, so he was under surveillance.2.In the opinion of the health professional, what is the reason why the allergic reaction is related to the suture? idiosyncratic factors, since very few cases of allergic reaction to nylon suture have been reported.3.Did the patient present infection in the stitches? a.Yes, treatment: treated with pimecrolimus.4.What is the current status of the patient? recovered/resolved without sequelae.5.Is the product available for pickup? b.No, it was discarded.6.Have you reported this event with any sales representative of jnj, authorized distributor of jnj dm, to the ministry of international health? no.The following information was requested but unavailable: are there any photos available? please provide the patient's age, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? other relevant patient history/concomitant medications? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please describe any medical intervention required to treat the patient condition including medication name, dates and results.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.

Brand Name
ETHLN BLK 5IN 11-0 S/A BV50-3
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14401239
Report Number2210968-2022-03697
Device Sequence Number12125547
Product Code GAR
UDI-Device Identifier10705031004191
UDI-Public10705031004191
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number2881G
Device Catalogue Number2881G
Device Lot NumberRJMLLX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale